Invasion probabilities, hitting times, and some fluctuation theory for the stochastic logistic process - Sorbonne Université Access content directly
Journal Articles Journal of Mathematical Biology Year : 2018

Invasion probabilities, hitting times, and some fluctuation theory for the stochastic logistic process

Abstract

We consider excursions for a class of stochastic processes describing a population of discrete individuals experiencing density-limited growth, such that the population has a finite carrying capacity and behaves qualitatively like the classical logistic model Verhulst (Corresp Math Phys 10:113–121, 1838) when the carrying capacity is large. Being discrete and stochastic, however, our population nonetheless goes extinct in finite time. We present results concerning the maximum of the population prior to extinction in the large population limit, from which we obtain establishment probabilities and upper bounds for the process, as well as estimates for the waiting time to establishment and extinction. As a consequence, we show that conditional upon establishment, the stochastic logistic process will with high probability greatly exceed carrying capacity an arbitrary number of times prior to extinction.
Fichier principal
Vignette du fichier
Excursions-HAL.pdf (954.85 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-01897021 , version 1 (16-10-2018)

Identifiers

Cite

Todd Parsons. Invasion probabilities, hitting times, and some fluctuation theory for the stochastic logistic process. Journal of Mathematical Biology, 2018, 77 (4), pp.1193-1231. ⟨10.1007/s00285-018-1250-x⟩. ⟨hal-01897021⟩
91 View
79 Download

Altmetric

Share

Gmail Facebook X LinkedIn More